Hail, Fannin
- When
- May 13, 10:41 PM CST
- Where
- Fannin County, 2 mi W of Honey Grove
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.583, -95.950
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 13, 8:55 PM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 955 PM CDT SAT MAY 13 2006 ...SEVERE THUNDERSTORM WATCH EXPECTED NORTH OF I-20/I-30 SHORTLY... .UPDATE... SPC IS PLANNING FOR A SEVERE THUNDERSTORM WATCH TO BE ISSUED SHORTLY FOR AREA OF SOUTH OKLAHOMA AND SOME NORTH TEXAS COUNTIES ALONG AND JUST SOUTH OF THE RED RIVER. WHEN THE BOX IS ISSUED WE WILL REGENERATE THE ZONES AND RESEND. THIS MAY NOT OCCUR UNTIL AFTER 1000 PM BUT SHOULD BE BEFORE 1100 PM. 75 && .UPDATE... SURFACE WINDS MORE SOUTHERLY THAN CURRENTLY WRITTEN INTO ZONES...THEN HAVE REHASHED THE GRIDS FOR A MORE REPRESENTATIVE WIND FIELD THIS EVENING. ALSO ADDED SOME POPS OUT WEST WHERE CONVECTION OF THE HILL COUNTRY AND BIG COUNTRY ARE HEADED. WEAK COOL FRONT OVER OKLAHOMA EXPECTED TO ARRIVE AFTER MIDNIGHT...THUS HAVE REMOVED EVENING POPS OVER THE CENTRAL AND SOUTHEASTERN COUNTIES. STILL LOOKS FAVORABLE FOR RAIN EAST OF THE I-35 CORRIDOR BEGINNING LATE TONIGHT THROUGH SUNDAY...AND DOWN SOUTH SUNDAY EVENING. NEW ZONE READY TO SEND OUT. 75 && .AVIATION... 535 PM. ISOLATED THUNDERSTORMS BETWEEN SAN ANGELO AND ABILENE...WILL MOVE SOUTHEAST DURING THE NEXT FEW HOURS...NOT AFFECTING THE METROPLEX TAF SITES. A COLD FRONT THAT EXTENDS SOUTH ACROSS SOUTHERN OKLAHOMA AS OF 22Z...WILL SINK SOUTHWARD INTO NORTH TEXAS TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP TOWARD MIDNIGHT AS THE FRONT SINKS FARTHER SOUTH AND A SHORTWAVE EMBEDDED IN THE NORTHWEST FLOW ALOFT MOVES ACROSS THE REGION. WILL MENTION TSRA IN THE METROPLEX TAFS AFTER 04Z...AND AFTER 08Z IN THE WACO TAF. #58 && .DISCUSSION... 311 PM CDT SAT MAY 13 2006 A COLD FRONT WILL BACK DOOR NORTH TEXAS LATE THIS EVENING AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. THE BEST DYNAMICS... ASSOCIATED WITH AN IMPULSE EMBEDDED IN NORTHWEST FLOW ALOFT...WILL MOVE ACROSS THE EASTERN ZONES. THEREFORE...WILL KEEP THE HIGHEST POPS IN THE EAST OVERNIGHT. MID LEVEL INSTABILITIES SHOULD BE SUFFICIENT TO SUPPORT SOME ELEVATED SEVERE STORMS...MAINLY EAST OF INTERSTATE 35. POST FRONTAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY WITH STORMS ENDING FROM NORTH TO SOUTH DURING THE AFTERNOON. A FEW STORMS MAY LINGER IN THE EXTREME SOUTHERN ZONES THROUGH MONDAY AFTERNOON. UPPER PATTERN WILL REMAIN RELATIVELY UNCHANGED THROUGH THE WEEK WITH A HIGH AMPLITUDE RIDGE IN THE WEST AND A PERSISTENT TROUGH IN THE EAST. THIS PATTERN WILL ALLOW SEVERAL WEAK IMPULSES ON THE WEST SIDE OF THE TROUGH TO TRANSLATE ACROSS NORTH TEXAS. VERY LIMITED MOISTURE EXPECTED DURING THE WEEK WILL WARRANT ONLY 10 PERCENT POPS. GFS SOLUTION BRINGS THE NEXT COLD FRONT AND BETTER CHANCE OF RAIN NEXT SATURDAY NIGHT...JUST BEYOND THIS FORECAST TIME PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 79 54 76 / 30 30 10 10 WACO, TX 68 82 54 76 / 30 50 30 10 PARIS, TX 61 77 52 74 / 40 40 10 10 DENTON, TX 61 78 52 77 / 30 30 10 10 MCKINNEY, TX 63 80 50 76 / 40 30 10 10 DALLAS, TX 65 78 54 76 / 40 30 10 10 TERRELL, TX 62 79 55 74 / 40 40 10 10 CORSICANA, TX 64 78 53 74 / 40 50 20 10 TEMPLE, TX 67 81 56 77 / 30 50 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /79
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 815 PM CDT SAT MAY 13 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142045- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 815 PM CDT SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS AND SOME SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS OVERNIGHT...WITH HIGHER PROBABILITIES EXISTING ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN... PRIMARILY ELEVATED THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF THE AREA ON SUNDAY...AS THE COLD FRONT SLIDES SOUTHWARD. STORM CHANCES WILL GRADUALLY END ACROSS THE FAR SOUTHERN COUNTIES OF NORTH TEXAS ON MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AFTER 9 PM FOR LOCATIONS GENERALLY EAST OF THE INTERSTATE 35 CORRIDOR.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1118 PM CDT SAT MAY 13 2006 TXZ094-140445- FANNIN- 1118 PM CDT SAT MAY 13 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF BONHAM...MOVING SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...DODD CITY...HONEY GROVE AND BONHAM STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. DUNN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1139 PM CDT SAT MAY 13 2006 TXZ095-140515- LAMAR- 1139 PM CDT SAT MAY 13 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF HONEY GROVE...MOVING SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE PETTY. NICKEL-SIZED HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM THIS STORM OVER SOUTHWESTERN LAMAR COUNTY. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED. DUNN
The Dallas/Ft Worth radar (KFWS), 169 km away, was scanning. The volume nearest the first event began at 04:41 UTC.
3 hail. Local standard time, as filed.
Golf ball-size hail reported on Highway 11 north of Cumby.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511145, 5511146, 5511147.